Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 276, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 5:10 AM CDT for 5 counties in North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 5:10 AM CDT (10:10 UTC)
- Expired
- Aug 15, 2011, 6:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Burleigh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 60 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS53 KBIS 151010
SVRBIS
NDC015-055-057-059-065-151115-
/O.NEW.KBIS.SV.W.0276.110815T1010Z-110815T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
510 AM CDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 615 AM CDT
* AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
RIVERDALE TO STANTON TO 11 MILES SOUTH OF BEULAH...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
UNDERWOOD...FORT CLARK...FALKIRK...HANNOVER...HENSLER...CENTER...
WASHBURN...CROSS RANCH STATE PARK...SANGER...PRICE...WILTON...NEW
JOHNS LAKE...SWEET BRIAR LAKE...BALDWIN...DOUBLE DITCH INDIAN
VILLAGE AND CROWN BUTTE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS IN EXCESS OF
60 MPH.
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4704 10187 4721 10197 4743 10167 4759 10132
4736 10067 4733 10067 4733 10058 4731 10053
4700 10068 4682 10123
TIME...MOT...LOC 1010Z 297DEG 23KT 4746 10124 4725 10137
4710 10181
WIND...HAIL 70MPH 1.00IN
$$
HEINERT4 follow-up statements
790
WWUS53 KBIS 151030
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT MON AUG 15 2011
NDC015-055-057-059-065-151115-
/O.CON.KBIS.SV.W.0276.000000T0000Z-110815T1115Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
530 AM CDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...SOUTHEASTERN MERCER...SOUTHEASTERN MCLEAN AND
NORTHWESTERN BURLEIGH COUNTIES UNTIL 615 AM CDT...
AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FALKIRK TO CENTER TO 8 MILES
SOUTHWEST OF HANNOVER...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS IN EXCESS OF
60 MPH.
LOCATIONS IMPACTED INCLUDE...
CENTER...HENSLER...WASHBURN...CROSS RANCH STATE PARK...SANGER...
PRICE...SWEET BRIAR LAKE...WILTON...NEW JOHNS LAKE...DOUBLE DITCH
INDIAN VILLAGE...BALDWIN AND CROWN BUTTE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4701 10178 4723 10179 4733 10154 4754 10131
4749 10104 4736 10067 4733 10067 4733 10058
4731 10053 4700 10068 4682 10123
TIME...MOT...LOC 1029Z 297DEG 23KT 4735 10111 4715 10125
4706 10156
WIND...HAIL 60MPH 1.00IN
$$
HEINERT962
WWUS53 KBIS 151042
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
542 AM CDT MON AUG 15 2011
NDC057-151052-
/O.CAN.KBIS.SV.W.0276.000000T0000Z-110815T1115Z/
MERCER ND-
542 AM CDT MON AUG 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4691 10149 4699 10157 4722 10163 4724 10161
4725 10125 4728 10128 4730 10135 4744 10142
4754 10131 4749 10104 4736 10067 4733 10067
4731 10053 4700 10068 4682 10123
TIME...MOT...LOC 1042Z 297DEG 23KT 4731 10091 4711 10106
4692 10132
$$
NDC015-055-059-065-151115-
/O.CON.KBIS.SV.W.0276.000000T0000Z-110815T1115Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-MORTON ND-
542 AM CDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...OLIVER...SOUTHEASTERN MCLEAN AND NORTHWESTERN BURLEIGH
COUNTIES UNTIL 615 AM CDT...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF WASHBURN TO 6
MILES SOUTHWEST OF SANGER TO 5 MILES NORTHWEST OF SWEET BRIAR LAKE...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SANGER...SWEET BRIAR LAKE...PRICE...WILTON...NEW JOHNS LAKE...CROWN
BUTTE LAKE...DOUBLE DITCH INDIAN VILLAGE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4691 10149 4699 10157 4722 10163 4724 10161
4725 10125 4728 10128 4730 10135 4744 10142
4754 10131 4749 10104 4736 10067 4733 10067
4731 10053 4700 10068 4682 10123
TIME...MOT...LOC 1042Z 297DEG 23KT 4731 10091 4711 10106
4692 10132
WIND...HAIL 60MPH 1.00IN
$$
HEINERT978
WWUS53 KBIS 151106
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
606 AM CDT MON AUG 15 2011
NDC015-055-059-065-151115-
/O.CON.KBIS.SV.W.0276.000000T0000Z-110815T1115Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-MORTON ND-
606 AM CDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MORTON...EASTERN OLIVER...SOUTHEASTERN MCLEAN AND NORTHWESTERN
BURLEIGH COUNTIES UNTIL 615 AM CDT...
AT 603 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WILTON TO DOUBLE DITCH INDIAN VILLAGE TO JUDSON...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DOUBLE DITCH INDIAN VILLAGE AND BALDWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4682 10123 4694 10135 4714 10129 4722 10118
4749 10104 4736 10067 4733 10067 4731 10053
4700 10068
TIME...MOT...LOC 1106Z 297DEG 23KT 4719 10074 4699 10090
4681 10116
WIND...HAIL 60MPH <.75IN
$$
HEINERT961
WWUS53 KBIS 151115
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
615 AM CDT MON AUG 15 2011
NDC015-055-059-065-151125-
/O.EXP.KBIS.SV.W.0276.000000T0000Z-110815T1115Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-MORTON ND-
615 AM CDT MON AUG 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORTON...EASTERN
OLIVER...SOUTHEASTERN MCLEAN AND NORTHWESTERN BURLEIGH COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4682 10123 4694 10135 4714 10129 4722 10118
4749 10104 4736 10067 4733 10067 4731 10053
4700 10068
TIME...MOT...LOC 1115Z 297DEG 23KT 4716 10066 4696 10082
4678 10108
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:31 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 15, 3:31 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT MON AUG 15 2011 .SHORT TERM...TODAY THROUGH TUESDAY AFTERNOON... FORECAST HIGHLIGHTS WILL BE ONGOING AND REDEVELOPING THUNDERSTORMS NOW INTO TUESDAY AFTERNOON...SOME STRONG TO SEVERE. OVERALL MODELS ARE IN DECENT AGREEMENT WITH MOST FORECAST PARAMETERS. THE EXCEPTION IS THE AERIAL COVERAGE OF STORMS THROUGH THIS AFTERNOON. CURRENTLY...AN AREA OF THUNDERSTORMS OVER WEST CENTRAL ND CONTINUES TO ADVECT SOUTHEAST ALONG A WARM FRONTAL BOUNDARY. UNCERTAIN IF THIS WILL HOLD TOGETHER AND WHETHER OR NOT IT WILL IMPACT SOUTH CENTRAL NORTH DAKOTA. HAVE PAINTED HIGH CHANCE POPS ALONG ITS TRAJECTORY THROUGH 12Z. MOST MODELS INDICATE MAINLY DRY CONDITIONS LATER THIS MORNING AND INTO THE EARLY AFTERNOON. THIS CHANGES LATE AFTERNOON WHEN THE RIDGE AXIS PUSHES MORE EAST ALLOWING SOUTHWESTERLY FLOW ALOFT TO DEVELOP ACROSS THE NORTHERN PLAINS. STILL...THE SFC TROUGH LINGERS OVER EASTERN MT THROUGH 00Z TUES SO UNCERTAIN IF WE WILL SEE CONVECTIVE DEVELOPMENT DURING THE LATER AFTERNOON HOURS AT ALL. IF IT DOES OCCUR...WESTERN ND WILL HAVE THE BEST CHANCE NEAR THE BOUNDARY. MAINTAINED HIGHER POPS HERE. CONTINUED SOUTHEAST FLOW WILL BRING SFC DEWPOINTS TO NEAR 70 OVER MANY LOCATIONS...CONTRIBUTING TO VERY UNSTABLE CONDITIONS TODAY OVER ALL AREAS. WAA ALSO CONTINUES WITH DAYTIME HIGHS FORECAST FROM THE 80S TO LOWER 90S. HEAT INDEX VALUES WILL BE HIGHER THAN THE AIR TEMPERATURE THANKS TO THE INCREASED HUMIDITY...BUT SHOULD REMAIN BELOW HEAT ADVISORY CRITERIA (HI OF 100). THE DAY CREW WILL WISH TO TAKE ANOTHER LOOK. SOUTH CENTRAL ND WILL HAVE THE BEST CHANCE AT REACHING A HI OF 100. CHANCES FOR THUNDERSTORMS...LIKELY SEVERE...INCREASE SIGNIFICANTLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS THE SFC TROUGH PUSHES INTO WESTERN ND THIS EVENING AND INTO CENTRAL PARTS OF THE STATE EARLY TUESDAY MORNING. THE PATH OF THE UPPER S/WV...ACROSS NORTHERN MT AND TOWARDS SOUTH CENTRAL CANADA...INDICATES THE HEAVIEST PRECIPITATION AND BEST CHANCES FOR SEVERE WEATHER TO BE LOCATED OVER WEST AND NORTH CENTRAL ND...ALTHOUGH ALL AREAS WILL BE UNDER A SEVERE WEATHER THREAT TONIGHT. SFC COLD FRONT RAPIDLY PUSHES FROM WEST TO EAST TUESDAY MORNING...ENDING PRECIPITATION CHANCES FOR MOST AREAS BY MID/LATE TUESDAY AFTERNOON. FOR THE EARLY MORNING UPDATE WE SCALED BACK CONSIDERABLY ON POPS TUESDAY...AND WILL MAINTAIN THIS FOR THIS PACKAGE. BREEZY WINDS OVER ALL AREAS ALONG AND BEHIND THE FRONT TUESDAY...WITH SUSTAINED WINDS AROUND 25KTS SOUTHWEST AND 20KTS ELSEWHERE HELPING TO ADVECT MUCH DRIER AIR INTO THE REGION ALONG WITH COOLER TEMPERATURES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY NIGHT... THE START OF THE LONG TERM PERIOD WILL START OFF ON A QUIET NOTE. ZONAL FLOW RETURNS ACROSS THE NORTHERN PLAINS FOR TUESDAY NIGHT THROUGH THURSDAY...WITH HIGH PRESSURE BUILDING NEAR THE SURFACE OVER NORTH DAKOTA AND THEN MOVING SOUTHEAST. PRECIPITATION CHANCES SEEM TO BE LIMITED AS THERE IS ONLY A WEAK WARM FRONTAL BOUNDARY FORECAST TO MOVE NORTHEAST ACROSS THE STATE ON THURSDAY...SO KEPT THE FORECAST DRY DURING THIS PERIOD. MODEL SOLUTIONS DIVERGE FROM THURSDAY NIGHT ON...THE EUROPEAN MODEL IS A BIT FASTER THAN THE GFS WITH TWO SHORTWAVES FORECAST TO MOVE OVER NORTH DAKOTA THURSDAY NIGHT AND FRIDAY. DECIDED TO GO WITH EUROPEAN MODEL...WHICH HAS BEEN CONSISTENT. THE FIRST OF TWO TRAILING SHORTWAVES ASSOCIATED WITH AN UPPER LEVEL LOW CENTERED OVER CENTRAL CANADA IS FORECAST TO TRAVERSE THE NORTHERN EXTENT OF THE STATE THURSDAY NIGHT...THE EUROPEAN MODEL HINTS AT THE DEVELOPMENT OF PRECIPITATION OVER SOUTHERN ALBERTA AND MOVING EAST ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA. THIS AREA OF PRECIPITATION WILL CLIP FAR NORTHERN PORTIONS OF THE CWA. THE SECOND OF TWO SHORTWAVES IS FORECAST TO MOVE EAST ACROSS THE STATE ON FRIDAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST OVER THE STATE ON FRIDAY AND EARLY SATURDAY. THIS BOUNDARY COUPLED WITH WEAK...MOIST SOUTHERLY FLOW WILL BE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS LATE FRIDAY AFTERNOON AND INTO EARLY SATURDAY. HAVE KEPT SLIGHT CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR FRIDAY THROUGH EARLY SATURDAY. AN UPPER LEVEL RIDGE WILL BUILD EAST ACROSS THE NORTHERN PLAINS LATE SATURDAY AND THROUGH THE REST OF THE EXTENDED PERIOD. PRECIPITATION CHANCES ARE FORECAST TO BE LOW...WITH ONLY A WEAK BOUNDARY FORECAST TO TRAVERSE THE STATE AND HAVE OPTED TO KEEP THE FORECAST DRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. TEMPERATURES DURING THE EXTENDED PERIOD ARE FORECAST TO REMAIN NEAR OF SLIGHTLY BELOW NORMAL FOR MID AUGUST. THE EXCEPTION WILL BE ON THURSDAY WHERE SOUTHERLY FLOW NEAR THE SURFACE WILL WARM THINGS UP A BIT WITH TEMPERATURES FORECAST TO BE SLIGHTLY ABOVE NORMAL. && .AVIATION... CURRENTLY...THERE IS A LINE OF THUNDERSTORMS AND LIGHT RAIN EXTENDING FROM NEAR SHERWOOD TO 16 MILES SOUTHEAST OF WILLISTON AND MOVING SOUTHEAST AS OF 3 AM CDT. WITHIN THIS LINE OF THUNDERSTORMS...THERE IS A SEVERE THUNDERSTORM 18 MILES EAST OF WATFORD MOVING SOUTHEAST AT 25 MPH AND IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS. KMOT WILL BE AFFECTED BY THIS LINE OF SHOWERS AND THUNDERSTORMS WITHIN THE HOUR...WITH FREQUENT LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS. THIS LINE MAY AFFECT KBIS LATER THIS MORNING. MVFR TO IFR CONDITIONS ARE POSSIBLE WITHIN THIS LINE OF THUNDERSTORMS. A SLOW MOVING WARM FRONT OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA AND WAA WILL CONTINUE TO BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY THIS MORNING ACROSS THE NORTHWEST AND CENTRAL NORTH DAKOTA. VFR CONDITIONS WILL PREVAIL...EXCEPT IN OR IN THE VICINITY OF THUNDERSTORMS AND SHOWERS WHERE MVFR TO IFR CONDITIONS ARE POSSIBLE. ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE AGAIN DURING THE AFTERNOON AND EVENING ACROSS ALL AERODROMES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NH LONG TERM/AVIATION...LTH/NH
Hazardous weather outlook, Aug 15, 4:15 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON AUG 15 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON AUG 15 2011 /315 AM MDT MON AUG 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL NORTH DAKOTA THIS EARLY MONDAY MORNING. CHANCES FOR SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON...MAINLY OVER WESTERN PORTIONS OF THE STATE. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. STRONG TO SEVERE STORMS ARE LIKELY OVER SOME AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER NORTHWEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING...THEN MAINLY OVER EASTERN NORTH DAKOTA TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH TUESDAY MORNING. NH
In the hours before
Special weather statement, Aug 14, 11:57 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1157 PM CDT SUN AUG 14 2011 NDZ035-046-150600- BURLEIGH-EMMONS- 1157 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN EMMONS COUNTY...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOFFIT... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TAEGER/HEINERT
Special weather statement, Aug 15, 12:07 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1207 AM CDT MON AUG 15 2011 NDZ020-034-035-150600- BURLEIGH-MORTON-OLIVER- 1207 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN OLIVER COUNTY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PRICE BY 1220 AM CDT... DOUBLE DITCH INDIAN VILLAGE BY 1230 AM CDT... BALDWIN BY 1245 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 15, 12:51 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1251 AM CDT MON AUG 15 2011 NDZ035-046-150645- BURLEIGH-EMMONS- 1251 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHWESTERN BURLEIGH COUNTY NEAR BISMARCK TO EXTREME NORTHWESTERN EMMONS COUNTY...MOVING NORTHEAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LINCOLN BY 100 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. ABELING
Special weather statement, Aug 15, 1:45 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 145 AM CDT MON AUG 15 2011 NDZ020-035-150745- BURLEIGH-OLIVER- 145 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL BURLEIGH COUNTY... MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BALDWIN BY 200 AM CDT... REGAN BY 225 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Local storm report, Aug 15, 5:01 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL HALLIDAY 47.35N 102.34W
08/15/2011 M0.88 INCH DUNN ND CO-OP OBSERVER
&&
LHUBERLocal storm report, Aug 15, 5:04 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 AM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 2 ESE HAZEN 47.28N 101.58W
08/15/2011 M64 MPH MERCER ND AWOS
MEASURED WIND GUST AT THE HAZEN AIRPORT.
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Aug 14, 9:18 PM CDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh, Morton | 6 hr |
| Aug 14, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 51 min |
| Aug 14, 10:14 PM CDT | Flash Flood Warning | BIS | Emmons, Morton | 6 hr |
| Aug 14, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 15, 12:23 AM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 67 min |
| Aug 15, 1:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 57 min |
| Aug 15, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 61 min |
| Aug 15, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 59 min |
| Aug 15, 4:04 AM CDT | Areal Flood Warning | BIS | Emmons, Morton | 7 hr |
| Aug 15, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Aug 15, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 29 min |
| Aug 15, 8:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
| Aug 15, 5:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Aug 15, 5:41 PM CDT | Tornado Warning | BIS | Dunn, Mercer, Morton, Stark | 34 min |
| Aug 15, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 20 min |
| Aug 15, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 15, 6:20 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.